Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
verve

Have been on Accutane 3 times...

Recommended Posts

and everytime I'm actually on the drug, everything clears up to a 'very good' level, however, the acne always returns 2-3months after my perscription runs out. Dermatologist keeps putting me back on it, and probably will for a 4th time. I usually wait ~a year between doses.

My question is, why does it always return? Is this common? I really didn't have any side effect, just the usuall dryness. Any recomendations/advice/comments? What's the next step? :wall:

Share this post


Link to post
Share on other sites

No, it's not common, most people acheive remission with fewer courses. And the minimum wait between courses is 2 months, did you not need it again until a year later?

Did you take your dose with a source of fat everytime? This greatly increases absorption.

How bad is the acne that returns? Are you using any topicals to maintain the clearing you get while on it?

I can only suggest either a longer, higher dose course or a more or less perpetual low dose course. If you are female i doubt you'll find a derm willing to prescribe a long term dosage, but if you're male possibly.

Share this post


Link to post
Share on other sites

My doctor said 1 year between courses was required. The acne slowly built back up to exactly like it was before Accutane.

Did not take with a fat source, and the doctor perscribed different topical creams and such afterwards. Vitamin A Acid was one of them. Nothing seemed to do much. Even tried Minocyclin after the 3rd course.

Maybe it's time for a new dermatologist, just to get a second opinion.

Cheers for the help.

Share this post


Link to post
Share on other sites

Verve

I am in the same category as you, Accutane works but with a couple of months off it the acne returns. I am now on a long term low dose course of Accutane at 10mg a day. So far the results have been great with minimal side effects, I am going to stay on this dose indefinately as Accutane is the only thing that works for me.

Happy

Share this post


Link to post
Share on other sites

Did not take with a fat source

This is the most likely reason for the Accutane failure.

yes, this time take it right after a meal. if you don't it's basically a wasted pill.

Share this post


Link to post
Share on other sites

seriously, eat it with mcdonalds or something really fatty, like mcdonalds...when i started doing that my face got real dry real quick

Share this post


Link to post
Share on other sites

seriously, eat it with mcdonalds or something really fatty, like mcdonalds...when i started doing that my face got real dry real quick

yeah, but accutane can also raise your cholesterol so eating fast food every day probably isn't a good idea.

Share this post


Link to post
Share on other sites

Take it with good fats, not bad fats.

Good fats = salmon, almonds, whole milk, avacado, olive oil, eggs...etc.

Share this post


Link to post
Share on other sites

LOL...you don't need a HIGH FAT diet!! By the time you're acne is gone, you'll have obesity problems. Just eat maybe some bread with cheese, eggs, cream cheese, dinner with some meat, sphagetti with oil etc. you know the usual stuff. You don't need McDonalds and Pizza every day for accutane :wacko:

But back to Verve's problem, if accutane clears up while she's on the course so I guess it's working it's just that she keeps relapsing and yes it is rare to have problems after 2 courses and plus relapsing under a year is rare too!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×